| Model Number |
M00558400 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/08/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the esophagus during an esophageal stenosis dilatation procedure performed on (b)(6) 2023.During the procedure, the balloon was leaking liquid.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is: (b)(6).Block h6: imdrf device code a0504 captures the reportable event of balloon leak in the esophagus.
Event or Problem Description
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is: (b)(6) hospital.Block h6: imdrf device code a0504 captures the reportable event of balloon leak in the esophagus.Block h10: investigation results the returned cre wireguided dilatation balloon was analyzed, and a visual examination found that the balloon had a longitudinal tear.No damages were found in the catheter of the device.Functional analysis could not be performed due to the longitudinal tear found in the balloon.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of a balloon leak was confirmed.The results of the analysis performed on the returned device showed that the balloon had a longitudinal tear.It is possible that during the procedure the device has interacted with some sharp surface or other devices that may have caused the longitudinal tear of the balloon.Perhaps the manipulation, technique used, or patient's anatomical conditions could have also contributed to this event.Therefore, the most probable root cause is an adverse event related to procedure.